Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Erectile Dysfunction (ED)

Impaired libido

03/14/2005

Question:

I am 46 years and as I had hypertension with techycardia, I was put on Atenolol 100 and I have been taking it with Amlodipine-10 Losartan-100 etc. Betablocker is mandatory for me as I have techycardia. Further since last one year due to anxiety and stress, Escitolopram-10mg has been started. In this back ground, I may say that I have been noticing a sharp decline in my sexual urge as a result of which frequency of twice a week now is twice a six month ! Performance has not been affected but urge is affected. I was browsing previous questions, I could notice that probably, betablockers are the main culprit with anti-depressent medicines. What should I do ? I feel guilty for this low libido. Are there any medicines which can enhance the urge so as to satisfy my wife. Thanks

Answer:

You have many potential reasons for the low libido, including low testosterone,   the drugs you mentioned, or perhaps stress/ anxiety.  You can see your primary care doctor, a psychologist or a psychiatrist for a brief initial assessment.

For more information:

Go to the Erectile Dysfunction (ED) health topic, where you can:

Response by:

Allen D Seftel, MD Allen D Seftel, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University